Allergic reaction to all medication

Diagnosed with pbc 9 years ago and have been on urso since then. Gradually over the years I've become intolerant to different medication ie statins, antibiotics, etc until last week Dr gave me steroids to calm inflammation in neck causing trapped nerve in shoulder. 2nd day had palpatitions, sore burning tongue and hands and feeling very unwell. Went to A&e and after blood tests etc allowed home. Since then can't even take 1 paracetamol without upset tummy, running to loo and sore burning tongue. Any help appreciated.

5 Replies

  • Good morning member1 - how awful for you and I am sorry I really do not have any help to offer regarding medication.

    I was wondering though whether hot and cold therapies applied directly to the area might ease the neck pain. Wheat bags can be heated in a microwave and frozen peas wrapped in a tea towel can be applied at intervals. Best speak to the doctor first though and get an idea of how long and how often to apply this therapy. Try not to make any action where your head is pulling forward such as reading or stitching and sit in a more upright chair which fully supports the back.

    I suspect the neck pain is to severe for a topical application such as Ibuprofen but maybe the doctor knows of something that could be sprayed/rubbed in topically.

    Physiotherapy advice may give you some help in managing the problem.

    best wishes

  • Hello member1

    I.m afraid I can't help with advice on analgesia either although topical application might help under medical supervision. It's 20+years since I was diagnosed with BBC as nd like you I have become increasingly fly intolerant of medication. Amoxycillin caused rash and itching and erythromycin severe stomach pain. My latest difficulty has been with beta blockers for portal hypertension which I have now given up on. Not a good idea but I wanted to breathe and move. Perhaps these problems occur in BOX for some of us. I hope you find an alternative quickly. Incidentally I have had episodes of neck pain at times also. Good luck.

  • Are you sure the tender tongue, aching hands and upset stomach aren't symptoms of a viral infection? I know there is a viral infection called hand, foot and mouth disease which is more common with kids but can also occur in adults. You might check with your GP whether your current symptoms aren't related to that. Get well soon!

  • Hi, I also am becoming intolerant to medicines and also some foods, I am just starting to feel a little better are 3 days of being sick after using an estrogen cream, my urine went very dark and the itch was 24/7 no relief during the day which I normally have, I also have a friend who had a reaction on her tongue from some cholesterol medication. Have you ever tried acupuncture? I suffered for 6 months once with a sore elbow which was totally cured after just two visits to a gifted chinese gentleman.

  • Good morning member1,

    i have sent you a direct message

    Best wishes

    PBC Foundation

You may also like...